International Science Index


10007401

Basket Option Pricing under Jump Diffusion Models

Abstract:Pricing financial contracts on several underlying assets received more and more interest as a demand for complex derivatives. The option pricing under asset price involving jump diffusion processes leads to the partial integral differential equation (PIDEs), which is an extension of the Black-Scholes PDE with a new integral term. The aim of this paper is to show how basket option prices in the jump diffusion models, mainly on the Merton model, can be computed using RBF based approximation methods. For a test problem, the RBF-PU method is applied for numerical solution of partial integral differential equation arising from the two-asset European vanilla put options. The numerical result shows the accuracy and efficiency of the presented method.
References:
[1] F. Black, M. Scholes, The pricing of options and corporate liabilities, J. Polit. Econ. 81 (3) (1973) 637-654.
[2] R. C. Merton, Option pricing when underlying stock returns are discontinuous, Journal of financial economics 3 (1-2) (1976) 125-144.
[3] U. Pettersson, E. Larsson, G. Marcusson, J. Persson, Improved radial basis function methods for multi-dimensional option pricing, J. Comput. Appl. Math. 222 (1) (2008) 82-93.
[4] G. Fasshauer, A. Q. M. Khaliq, D. A. Voss, Using mesh free approximation for multi asset american options, in: C.S. Chen (Ed.), Mesh free methods, Journal of Chinese Institute of Engineers 27 (2004) 563-571, special issue.
[5] A. Safdari-Vaighani, A. Heryudono, E. Larsson, A radial basis function partition of unity collocation method for convection-diffusion equations arising in financial applications, J. Sci. Comput. 64 (2) (2015) 341-367.
[6] X. L. Zhang, Numerical analysis of American option pricing in a jump-diffusion model, Math. Oper. Res. 22 (3) (1997) 668-690.
[7] M. Briani, R. Natalini, G. Russo, Implicit-explicit numerical schemes for jump diffusion processes, Calcolo 44 (1) (2007) 33-57.
[8] R. Cont, E. Voltchkova, A finite difference scheme for option pricing in jump diffusion and exponential Levy models, SIAM J. Numer. Anal. 43 (4) (2005) 1596-1626 (electronic).
[9] Y. dHalluin, P. A. Forsyth, K. R. Vetzal, Robust numerical methods for contingent claims under jump diffusion processes, IMA J. Numer. Anal. 25 (1) (2005) 87-112.
[10] Y. dHalluin, P. A. Forsyth, G. Labahn, A penalty method for American options with jump diffusion processes, Numer. Math. 97 (2) (2004) 321-352.
[11] R. Brummelhuis, R. T. L. Chan, A radial basis function scheme for option pricing in exponential Levy models, Appl. Math. Finance 21 (3) (2014) 238-269.
[12] S. H. Martzoukos, Contingent claims on foreign assets following jump-diffusion processes, Review of Derivatives Research 6 (1) (2003) 27-45.
[13] S. S. Clift, P. A. Forsyth, Numerical solution of two asset jump diffusion models for option valuation, Appl. Numer. Math. 58 (6) (2008) 743-782.
[14] C. La Chioma, Integro-differential problems arising in pricing derivatives in jump-diffusion markets, Ph.D. thesis, PhD thesis, Rome University (2003).
[15] H. Windcliff, P. A. Forsyth, and K. R. Vetzal, Analysis of the stability of the linear boundary condition for the Black-Scholes equation, Journal of Computational Finance, 8 (2004) 65-92.
[16] E. Larsson, A. Heryudono, A partition of unity radial basis function collocation method for partial differential equations, manuscript in preparation (2016).